Asian Journal of Mathematics
Volume 22 (2018)
Fundamental groups of toroidal compactifications
Pages: 941 – 954
We compute the fundamental group of a toroidal compactification of a Hermitian locally symmetric space $D / \Gamma$, without assuming either that $\Gamma$ is neat or that it is arithmetic. We also give bounds for the first Betti number.
toroidal compactification, fundamental group, maximal parabolic subgroups
2010 Mathematics Subject Classification
14M27, 32M12, 55Q52, 57T15
The first author’s research was partially supported by Contract 015/9.04.2014 with the the Scientific Foundation of Kliment Ohridski University of Sofia.
Received 10 July 2015
Accepted 29 November 2016
Published 9 November 2018